Alert archive / Illinois / Flash Flood Warnings in 2020
Flash Flood Warning 76, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 17, 2020, 3:15 PM CDT for 4 counties in Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2020, 3:15 PM CDT (20:15 UTC)
- Expired
- Jul 17, 2020, 6:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jackson County, IL, Johnson County, IL, Union County, IL, Williamson County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1312 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
103
WGUS53 KPAH 172015
FFWPAH
ILC077-087-181-199-172315-
/O.NEW.KPAH.FF.W.0076.200717T2015Z-200717T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
315 PM CDT Fri Jul 17 2020
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Northeastern Union County in southern Illinois...
Northwestern Johnson County in southern Illinois...
Southwestern Williamson County in southern Illinois...
Southeastern Jackson County in southern Illinois...
* Until 615 PM CDT.
* At 314 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Goreville, Lake Of Egypt Area, Cedar Lake Area, Makanda and
Buncombe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3764 8901 3758 8890 3745 8889 3751 8922
3766 8930
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
DWS2 follow-up statements
550
WGUS73 KPAH 172140
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
440 PM CDT Fri Jul 17 2020
ILC077-087-181-199-172315-
/O.CON.KPAH.FF.W.0076.000000T0000Z-200717T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Union IL-Johnson IL-Williamson IL-Jackson IL-
440 PM CDT Fri Jul 17 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
NORTHEASTERN UNION...NORTHWESTERN JOHNSON...SOUTHWESTERN WILLIAMSON
AND SOUTHEASTERN JACKSON COUNTIES...
At 439 PM CDT, Doppler radar indicated heavy rain of up to two
inches of rain have already fallen across the warned area. The
heaviest rain has moved out of the area, but it will take time for
lingering flooding to recede.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Goreville, Lake Of Egypt Area, Cedar Lake Area, Makanda and Buncombe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3764 8901 3758 8890 3745 8889 3751 8922
3766 8930
FLASH FLOOD...RADAR INDICATED
$$
DWS788
WGUS73 KPAH 172305
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
605 PM CDT Fri Jul 17 2020
ILC077-087-181-199-172315-
/O.EXP.KPAH.FF.W.0076.000000T0000Z-200717T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Union IL-Johnson IL-Williamson IL-Jackson IL-
605 PM CDT Fri Jul 17 2020
...THE FLASH FLOOD WARNING FOR NORTHEASTERN UNION...NORTHWESTERN
JOHNSON...SOUTHWESTERN WILLIAMSON AND SOUTHEASTERN JACKSON COUNTIES
WILL EXPIRE AT 615 PM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3764 8901 3758 8890 3745 8889 3751 8922
3766 8930
$$
DWSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 17, 1:58 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 17, 1:58 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
158 PM CDT Fri Jul 17 2020
.SHORT TERM...(Tonight through Sunday night)
Issued at 158 PM CDT Fri Jul 17 2020
Extended the Heat Advisory through Sunday given similar conditions
are forecast. Some eastward expansion may be required in time.
Otherwise robust convection formed near the decaying frontal
boundary in a zone of 2+ inch PW's and high instability / theta-e
air from southeast Missouri into west KY this afternoon. Isolated
flooding concerns will continue, with some gusty winds with
storms, 30 to 50 mph. Overall not real concerned with isolated
severe. The storms should wind down this evening, with generally
quiet conditions overnight. Will monitor the fog potential. Cannot
rule out a few thunderstorms Saturday along and north of Route 13
into southwest Indiana. Otherwise it will be dry through Sunday
night, with the heat and humidity firmly established due to a
strong upper ridge over the area.
.LONG TERM...(Monday through Friday)
Issued at 158 PM CDT Fri Jul 17 2020
Models bring a frontal boundary just north of the PAH forecast area
by Monday, and keep it just north of us into Tuesday. Shower and
thunderstorm chances will spread south across our region on Monday,
retreating to just our far north counties Monday night with loss of
heating. Chances will spread back south on Tuesday with the heat of
the day.
A surface low will move from the Northern Plains Tuesday into the
western Great Lakes region by late Tuesday night. This will lift
the initial boundary northeast, thus focusing any lingering
convection on our northeast counties Tuesday night. As this low
continues eastward, models show the low dragging a cold front east,
then laying this boundary out just north of the PAH fa again. For
Wednesday through Friday, we will see conditions similar to early
week pattern, with convection chances spread south with the heat of
the day, then backing off somewhat to mainly our north and east
counties during the overnight hours.
Highs on Monday will be in the middle 90s, and with dew points
mostly in the lower to middle 70s, afternoon heat indices in the 100
to around 105 degree range are expected. Highs on Tuesday will be
in the lower to middle 90s, and heat indices will top our around
100 degrees. For the rest of the week, highs will generally back off
to the lower 90s, giving us heat indices of 95 to around 100
degrees.
&&
.AVIATION...
Issued at 158 PM CDT Fri Jul 17 2020
Numerous thunderstorms will continue through the end of the day
primarily south of a KFAM-KMDH-KOWB line. Winds will be variable
and gusty (at times over 30 kts) in and near storms, with local
MVFR-LIFR conditions. The storms should diminish considerably
from 00-03 UTC this evening. Overnight, generally VFR conditions.
Will have to monitor the fog potential for tonight if it clears
fast enough, combined with light winds and the rains across the
area. SSW winds 5 to 10 kts will develop Saturday morning, with
generally VFR conditions.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Heat Advisory from noon Saturday to 7 PM CDT Sunday for
ILZ075>078-080>089-092-093.
MO...Heat Advisory from noon Saturday to 7 PM CDT Sunday for MOZ076-
086-087-100-107>111.
IN...Heat Advisory from noon Saturday to 7 PM CDT Sunday for INZ081-
085-086.
KY...None.
&&Hazardous weather outlook, Jul 17, 2:02 PM CDT, 1 hour 13 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 202 PM CDT Fri Jul 17 2020 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-181000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 202 PM CDT Fri Jul 17 2020 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Scattered to numerous thunderstorms will continue through early evening, mainly across southeast Missouri, west Kentucky, and the southern tip of Illinois. Isolated flooding remains a concern with the stronger storms. Gusty winds 30 to 50 mph will also be possible with the strongest storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Heat Advisory is in effect Saturday and Sunday. Refer to the Advisory product for details. There is a slight chance of thunderstorms Saturday from southern Illinois into southwest Indiana. Afternoon heat indices will range from 100 to 105 Monday, and will be around 100 degrees Tuesday. Expect daily thunderstorm chances beyond Saturday, focused primarily during the heat of the afternoon. Heavy rain and lightning will be the primary storm hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jul 17, 2:29 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
229 PM CDT FRI JUL 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1258 PM FLASH FLOOD 2 SE HICKORY 36.80N 88.62W
07/17/2020 GRAVES KY EMERGENCY MNGR
HOUSE WAS SURROUNDED BY WATER ON HOPEWELL
ROAD. WATER HAS SINCE RECEDED.
&&
DWSLocal storm report, Jul 17, 2:35 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
235 PM CDT FRI JUL 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM FLOOD POPLAR BLUFF 36.76N 90.39W
07/17/2020 BUTLER MO EMERGENCY MNGR
FLOODING OF TYPICAL LOW LYING AREAS IS
OCCURRING.
&&
DWSLocal storm report, Jul 17, 2:38 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
238 PM CDT FRI JUL 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM HEAVY RAIN 1 E REIDLAND 37.01N 88.51W
07/17/2020 M3.10 INCH MCCRACKEN KY NWS EMPLOYEE
3.1 INCHES OF RAIN FELL IN APPROXIMATELY 45
MINUTES.
&&
DWSLocal storm report, Jul 17, 2:46 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
246 PM CDT FRI JUL 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM FLASH FLOOD 5 NW LYNN GROVE 36.63N 88.51W
07/17/2020 GRAVES KY EMERGENCY MNGR
ANTIOCH CHURCH ROAD IS CURRENTLY CLOSED BY
HIGH WATER.
&&
DWSLocal storm report, Jul 17, 3:11 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
311 PM CDT FRI JUL 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FLASH FLOOD SHARP 36.99N 88.47W
07/17/2020 MARSHALL KY BROADCAST MEDIA
AT LEAST FIVE LOCATIONS ON SCALE ROAD
FLOODED.
&&
DWSSpecial weather statement, Jul 17, 3:15 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Paducah KY 315 PM CDT Fri Jul 17 2020 MOZ086-087-172100- Bollinger MO-Cape Girardeau MO- 315 PM CDT Fri Jul 17 2020 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOLLINGER AND WEST CENTRAL CAPE GIRARDEAU COUNTIES UNTIL 400 PM CDT... At 315 PM CDT, Doppler radar was tracking a strong thunderstorm over Leopold, or near Marble Hill, moving northeast at 10 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Marble Hill, Leopold, Grassy and Glenallen. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3716 8994 3727 9015 3749 9007 3732 8973 TIME...MOT...LOC 2015Z 205DEG 10KT 3726 8993 08
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 3:10 AM CDT | Heat Advisory | PAH | Alexander, Edwards, Franklin, Gallatin, Hamilton, Hardin and 13 more | 64 hr |
| Jul 17, 4:04 PM CDT | Flash Flood Warning | PAH | Jackson, Union | 2 hr |
| Jul 17, 4:14 PM CDT | Special Weather Statement | PAH | Jackson, Union | 46 min |
Nearby
Flash Flood Warnings in Illinois, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.